Alert archive / Illinois / Freezing Rain Advisories in 2007

Freezing Rain Advisory 6, NWS Lincoln, IL

December 10, 200710 counties in Illinois

NWS Lincoln, IL issued this freezing rain advisory at Dec 10, 2007, 3:39 AM CST for 10 counties in Illinois. It took effect at Dec 10, 2007, 6:00 PM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Dec 10, 2007, 3:39 AM CST (09:39 UTC)
In effect from
Dec 10, 2007, 6:00 PM CST
Expired
Dec 11, 2007, 3:49 AM CST
In force
10 hr
Issued by
NWS Lincoln, IL

Counties Cass County, IL, Logan County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Sangamon County, IL, Scott County, IL, Tazewell County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 33 km from the middle of the area, began a volume at 09:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this freezing rain advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this freezing rain advisory went out at Dec 10, 2:59 AM CST, 40 minutes earlier.

Area forecast discussion, Dec 10, 2:59 AM CST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
259 AM CST MON DEC 10 2007

.DISCUSSION...
ISSUED 259 AM CST MON DEC 10 2007

UNSETTLED WEATHER TO CONTINUE ACROSS CENTRAL ILLINOIS THROUGH THE
MIDDLE OF THE WEEK...WITH SEVERAL WAVES OF PRECIPITATION EXPECTED.
MAIN CHALLENGE WILL BE SURFACE TEMPERATURES AND CORRESPONDING
PRECIP TYPE.

LATEST SURFACE ANALYSIS SHOWS STATIONARY FRONTAL BOUNDARY DRAPED
ACROSS THE OHIO VALLEY...WHILE HIGH PRESSURE NUDGES INTO THE
MIDWEST FROM THE NORTHWEST. MOST OF THE PRECIP FROM EARLIER TODAY
HAS DIMINISHED AND SHIFTED INTO THE SOUTHERN KILX CWA.
ALOFT...PERSISTENT SOUTHWESTERLY FLOW STILL IN PLACE ACROSS MUCH
OF THE EASTERN CONUS...WHILE DEEP UPPER LOW CONTINUES TO SPIN OFF
THE BAJA COAST.

SHORT TERM...TODAY THROUGH WEDNESDAY
A SERIES OF WEAK DISTURBANCES CONTINUE TO RIPPLE ALONG IN THE
BROAD SOUTHWESTERLY UPPER FLOW PATTERN...BRINGING PERIODIC ROUNDS
OF PRECIP ALONG AND NORTH OF THE OHIO VALLEY STATIONARY FRONT. ONE
SUCH DISTURBANCE IS CURRENTLY SETTING OFF A FEW THUNDERSTORMS
ACROSS OKLAHOMA INTO SOUTHERN MISSOURI. THIS FEATURE WILL CONTINUE
TO TRACK NORTHEASTWARD AND TODAY...AND WILL KEEP PRECIP CHANCES
ALIVE ACROSS THE SOUTHERN KILX CWA. AS HIGH PRESSURE SLIDES BY TO
THE NORTH...THERE WILL LIKELY BE A SHARP CUT-OFF TO THE NORTHERN
EDGE OF THE PRECIP. BASED ON 00Z MODEL DATA AND THE LATEST RADAR
LOOPS...IT APPEARS BULK OF LIGHT PRECIP WILL REMAIN SOUTH OF I-72.
WILL CARRY ONLY SLIGHT CHANCES AS FAR NORTH AS A LINCOLN TO
CHAMPAIGN LINE...INCREASING TO LIKELY POPS SOUTH OF I-70. PRECIP
TYPE WILL MAINLY BE IN THE FORM OF LIGHT RAIN...WITH SOME LIGHT
FREEZING RAIN ON THE NORTHERN EDGE. TEMPS WILL BE ON THE COLD SIDE
TODAY...AS WINDS REMAIN FROM THE N/NE. HAVE UNDERCUT GUIDANCE
NUMBERS BY A FEW DEGREES...WITH HIGHS RANGING FROM THE UPPER 20S
NORTHWEST...TO AROUND 40 FAR SOUTHEAST.

A MORE SIGNIFICANT WAVE WILL EJECT NORTHEASTWARD FROM THE BAJA
UPPER LOW TONIGHT...SETTING THE STAGE FOR ANOTHER ROUND OF WINTRY
PRECIPITATION ACROSS PARTS OF CENTRAL ILLINOIS. MODELS DIFFER
QUITE A BIT ON TIMING AND QPF...BUT WILL SIDE WITH THE MORE
CONSISTENT GFS IN THIS CASE. AS WAVE APPROACHES FROM THE
SOUTHWEST...ISENTROPIC LIFT WILL INCREASE MARKEDLY AFTER
00Z. IMPRESSIVE 1000-500MB OMEGA AND AMPLE MOISTURE SUPPLY FROM
THE SOUTH WILL LEAD TO WIDESPREAD PRECIP. TEMP PROFILES WILL
INITIALLY SUPPORT FREEZING RAIN ACROSS LOCATIONS ALONG AND NORTH
OF SHELBYVILLE TO DANVILLE LINE...BUT AS SURFACE FRONT BEGINS TO
LIFT NORTHWARD...TEMPS WILL RISE A FEW DEGREES OVERNIGHT. PRECIP
WILL LIKELY CHANGE TO ALL RAIN AFTER MIDNIGHT EAST OF THE I-55
CORRIDOR...WITH FREEZING RAIN CONTINUING FURTHER WEST. ALL MODELS
SUGGEST PRECIP WILL TRANSITION TO RAIN ACROSS NEARLY THE ENTIRE
CWA BY 12Z TUE...HOWEVER THINK THEY ARE ERODING THE SHALLOW COLD
LAYER MUCH TOO QUICKLY. 00Z GFS FORECAST SOUNDINGS VERIFIED ABOUT
3 DEGREES TOO WARM AT KPIA AT 06Z...WHICH SUPPORTS THIS THEORY.
WILL THEREFORE MAINTAIN FREEZING RAIN ALONG AND WEST OF THE
ILLINOIS RIVER THROUGH TUESDAY...WITH SIGNIFICANT ICE
ACCUMULATIONS LIKELY. WILL BE ISSUING AN ICE STORM WARNING FOR
THIS AREA...WITH A FREEZING RAIN ADVISORY FURTHER EAST TO THE I-55
CORRIDOR. ADVISORY WILL EXPIRE DURING THE DAY TUESDAY...AS SURFACE
TEMPS RISE ABOVE FREEZING EAST OF THE ILLINOIS RIVER...BUT WARNING
WILL CONTINUE THROUGH THE DAY.

ONCE WAVE TRACKS BY TO THE NORTHEAST...COLDER AIR WILL AGAIN
INVADE THE AREA FORM THE NORTHWEST...WITH PRECIP TRANSITIONING
BACK TO FREEZING RAIN ACROSS THE WESTERN TWO-THIRDS OF THE CWA
TUESDAY NIGHT AND WEDNESDAY. MEANWHILE...FINAL PIECE OF ENERGY
FROM THE SOUTHWEST UPPER LOW WILL EJECT NORTHEASTWARD...RESULTING
IN YET ANOTHER ROUND OF PRECIP ON WEDNESDAY. WILL LIKELY START AS
FREEZING RAIN...BUT CHANGE TO A PERIOD OF LIGHT SNOW WEDNESDAY
NIGHT...AS COLDER AIR IS ADVECTED IN ALOFT. MODELS DISAGREE AS TO
EXACTLY HOW MUCH PRECIP WILL FALL IN THE COLD AIR WEDNESDAY
NIGHT...SO WILL ONLY CARRY CHANCE POPS AT THIS TIME.

LONG TERM...THURSDAY THROUGH SUNDAY
IMPROVING CONDITIONS STILL ON TAP IN THE EXTENDED...AS UPPER
PATTERN TRANSITIONS TO MORE OF A W/NW FLOW. COOL AND GENERALLY DRY
WEATHER WILL BE THE RULE THROUGH THE PERIOD.

BARNES
&&

.AVIATION...
ISSUED 1115 PM CST SUN DEC 9 2007

LITTLE CHANGE FROM EARLIER THINKING...LIFR CIGS AND VSBYS TO
CONTINUE THRU AT LEAST 16Z MONDAY. COMBINATION OF THE ABUNDANT
LOW LVL MOISTURE AND LIGHT WINDS OVERNIGHT HAS ALREADY LED TO
SOME LOW VSBYS IN A FEW SPOTS AND ONLY EXPECT THAT TO CONTINUE
AND EVEN DETERIORATE WITH TIME. HIGH PRESSURE WL DRIFT ACRS
THE AREA MONDAY MRNG WITH WINDS ALMOST NON-EXISTANT UNTIL EVENING
AS THE HIGH SHIFTS TO OUR EAST. WL GRDLY TAKE CIGS AND VSBYS UP
LATE MON MRNG BUT STILL LOOKING AT IFR CONDITIONS INTO MONDAY
AFTN. NEXT BATCH OF RAIN AND FREEZING RAIN WL PUSH INTO THE AREA
MONDAY EVENING.

SMITH
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
ICE STORM WARNING FROM 6 PM THIS EVENING TO MIDNIGHT CST TUESDAY
NIGHT FOR ILZ027>030-036-040.

FREEZING RAIN ADVISORY FROM 6 PM THIS EVENING TO 12 PM CST
TUESDAY FOR ILZ031-037-038-041-042-047>051.

&&
Hazardous weather outlook, Dec 9, 3:29 PM CST, 12 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
329 PM CST SUN DEC 9 2007

ILZ027>031-036>038-040>051-053-101200-
CASS-CHAMPAIGN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON-
MCLEAN-MENARD-MORGAN-PEORIA-PIATT-SANGAMON-SCHUYLER-SCOTT-STARK-
TAZEWELL-VERMILION-WOODFORD-
329 PM CST SUN DEC 9 2007

...WINTER STORM WATCH IN EFFECT FROM MONDAY EVENING THROUGH
TUESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

PERIODS OF FREEZING DRIZZLE AND FREEZING RAIN WILL DEPOSIT ONE TO
TWO TENTHS OF AN INCH OF ICE ACROSS THE AREA TODAY. AREAS NEAR THE
ILLINOIS RIVER WILL BE CLOSER TO THE TWO TENTHS OF ICE...WHILE
FARTHER NORTH TOWARD GALESBURG THE ICE TOTALS MAY BE DOWN NEAR ONE
TENTH. FREEZING DRIZZLE MAY CONTINUE THIS EVENING...BUT SHOULD NOT
ACCUMULATE MUCH ADDITIONAL ICE. TRAVEL WILL BE HAZARDOUS
TODAY...AND EVERYONE SHOULD USE CAUTION IF THEY MUST GO OUT TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A WINTER STORM WATCH IS IN EFFECT FOR MONDAY NIGHT AND
TUESDAY...AS THE NEXT WEATHER DISTURBANCE AFFECTS CENTRAL
ILLINOIS. THERE IS THE POTENTIAL FOR SIGNIFICANT ICE ACCUMULATIONS
AGAIN...AND TRAVEL MAY BECOME HAZARDOUS AGAIN MONDAY NIGHT AND
TUESDAY. STAY TUNED FOR LATER STATEMENTS ON THAT DEVELOPING WINTER
SITUATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ052-054>057-061-101200-
CHRISTIAN-COLES-DOUGLAS-EDGAR-MOULTRIE-SHELBY-
329 PM CST SUN DEC 9 2007

...FREEZING RAIN ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO
6 AM CST MONDAY...
...WINTER STORM WATCH IN EFFECT FROM MONDAY EVENING THROUGH
TUESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

ICE ACCUMULATION UP TO TWO TENTHS OF AN INCH IS EXPECTED FROM
TAYLORVILLE TO PARIS AND SOUTH TO INCLUDE INTERSTATE 70
TONIGHT...ESPECIALLY AFTER MIDNIGHT. FREEZING RAIN WILL RAPIDLY
DEPOSIT ICE ON MANY SURFACES...ESPECIALLY UNTREATED ROADS AND
WALKWAYS. TRAVEL WILL REMAIN EXTREMELY HAZARDOUS TODAY. ONLY GO
OUT IF YOU ABSOLUTELY MUST TRAVEL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A WINTER STORM WATCH IS IN EFFECT FOR MONDAY NIGHT AND
TUESDAY...AS THE NEXT WEATHER DISTURBANCE AFFECTS CENTRAL
ILLINOIS. THERE IS THE POTENTIAL FOR SIGNIFICANT ICE ACCUMULATIONS
AGAIN...AND TRAVEL MAY BECOME HAZARDOUS AGAIN MONDAY NIGHT AND
TUESDAY. STAY TUNED FOR LATER STATEMENTS ON THAT DEVELOPING WINTER
SITUATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ062-063-066>068-101200-
CLARK-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-
329 PM CST SUN DEC 9 2007

...FREEZING RAIN ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO
6 AM CST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

ICE ACCUMULATION UP TO TWO TENTHS OF AN INCH IS EXPECTED FROM
TAYLORVILLE TO PARIS AND SOUTH TO INCLUDE INTERSTATE 70
TONIGHT...ESPECIALLY AFTER MIDNIGHT. FREEZING RAIN WILL RAPIDLY
DEPOSIT ICE ON MANY SURFACES...ESPECIALLY UNTREATED ROADS AND
WALKWAYS. TRAVEL WILL REMAIN EXTREMELY HAZARDOUS TODAY. ONLY GO
OUT IF YOU ABSOLUTELY MUST TRAVEL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER STORM SYSTEM IS TAKING AIM ON CENTRAL AND SOUTHEAST
ILLINOIS FOR MONDAY NIGHT AND TUESDAY. A MIX OF RAIN AND FREEZING
RAIN MAY DEVELOP MONDAY NIGHT...BUT PRECIPITATION SHOULD BECOME
ALL RAIN ON TUESDAY FOR AREAS SOUTH OF I-70. STAY TUNED FOR LATER
STATEMENTS ON THAT DEVELOPING WINTER SITUATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ071>073-101200-
CLAY-LAWRENCE-RICHLAND-
329 PM CST SUN DEC 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ILLINOIS.

.DAY ONE...TONIGHT

LIGHT RAIN AND THUNDERSTORMS WILL CONTINUE TODAY ACROSS SOUTHEAST
ILLINOIS. FOR AREAS ALONG AND NORTH OF I-70...FREEZING RAIN MAY
DEVELOP. SOME LIGHT ICING MAY OCCUR. BE PREPARED FOR HAZARDOUS
TRAVEL CONDITIONS TODAY IF TRAVELING NORTH OF I-70.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER STORM SYSTEM IS TAKING AIM ON CENTRAL AND SOUTHEAST
ILLINOIS FOR MONDAY NIGHT AND TUESDAY. A MIX OF RAIN AND FREEZING
RAIN MAY DEVELOP MONDAY NIGHT...BUT PRECIPITATION SHOULD BECOME
ALL RAIN ON TUESDAY FOR AREAS SOUTH OF I-70. STAY TUNED FOR LATER
STATEMENTS ON THAT DEVELOPING WINTER SITUATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

HJS

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 9, 8:52 PM CSTFreezing Fog AdvisoryILXCass, Champaign, DeWitt, Fulton, Knox, Logan and 15 more6 hr
Dec 10, 3:39 AM CSTIce Storm WarningILXFulton, Knox, Marshall, Peoria, Schuyler, Stark30 hr

Nearby

Freezing Rain Advisories in Illinois, 2007Every freezing rain advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.